Linezolid-Associated Non-convulsive Status Epilepticus: A Case Report

Read full text
Authors: Jonathon Chon Teng Chio, Nimmi Wickramasuriya, Tse Chiang Chen, Jaishree Narayanan, Kareem Elzamly
Cited by: 1
References: 20

Abstract

Neural, metabolic, and myelosuppressive side effects can occur upon administration of linezolid (LNZ), which is an antibiotic that can cause seizures through multiple mechanisms. Here, we describe the case of a 77-year-old woman who initially presented with a subdural hematoma (SDH). She subsequently developed non-convulsive status epilepticus (NCSE), a category of seizure that can occur secondary to antibiotic use. These episodes persisted despite being treated by multiple anti-epileptic medications, but resolved upon cessation of linezolid. This case is important because it highlights how the appropriate use of a drug can still cause a serious neurological side effect that can negatively impact patient outcomes.

Fields of Study & Subjects

Hallucinations in medical conditions Epilepsy research and treatment Healthcare Decision-Making and Restraints

Publication details

Journal / source
Cureus
Publisher
Springer Science and Business Media LLC
Volume
18
Issue
3
Pages
e104724–e104724
Publication date
5 March 2026
Language
EN